Alert archive / Texas / High Wind Watches in 2016

High Wind Watch 19, NWS Midland/Odessa, TX

November 1, 2016

NWS Midland/Odessa, TX issued this high wind watch at Nov 1, 2016, 5:03 AM CDT. It took effect at Nov 3, 2016, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 1, 2016, 5:03 AM CDT (10:03 UTC)
In effect from
Nov 3, 2016, 7:00 AM CDT
Expired
Nov 3, 2016, 3:24 AM CDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

261 
WWUS74 KMAF 011003
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 AM CDT TUE NOV 1 2016

...HIGH WIND WATCH IN EFFECT THURSDAY MORNING FOR GUADALUPE PASS...

.A STRONG COLD FRONT WILL MOVE THROUGH WEST TEXAS WEDNESDAY NIGHT AND
THURSDAY MORNING. NORTHEAST GAP WINDS WILL BEGIN TO INCREASE
THROUGH GUADALUPE PASS BEGINNING WEDNESDAY NIGHT...AND PEAK
THURSDAY MORNING.

TXZ258-012000-
/O.NEW.KMAF.HW.A.0019.161103T1200Z-161103T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
403 AM MDT TUE NOV 1 2016

...HIGH WIND WATCH IN EFFECT THURSDAY MORNING...

* TIMING...THURSDAY MORNING.

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS
  AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
827 
WWUS74 KMAF 011923
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT TUE NOV 1 2016

...HIGH WIND WATCH IN EFFECT THURSDAY MORNING FOR GUADALUPE
PASS...

.A STRONG COLD FRONT WILL MOVE THROUGH WEST TEXAS WEDNESDAY NIGHT
AND THURSDAY MORNING. NORTHEAST GAP WINDS WILL BEGIN TO INCREASE
THROUGH GUADALUPE PASS BEGINNING WEDNESDAY NIGHT...AND PEAK
THURSDAY MORNING.

TXZ258-021000-
/O.CON.KMAF.HW.A.0019.161103T1200Z-161103T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
123 PM MDT TUE NOV 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT THURSDAY MORNING...

* TIMING...THURSDAY MORNING.

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
705 
WWUS74 KMAF 020850
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CDT WED NOV 2 2016

...HIGH WIND WATCH IN EFFECT THURSDAY THROUGH FRIDAY MORNING FOR
GUADALUPE PASS...

.A COLD FRONT WILL MOVE THROUGH WEST TEXAS TONIGHT. NORTHEAST GAP
WINDS WILL BEGIN TO INCREASE THROUGH GUADALUPE PASS BEGINNING
OVERNIGHT. WINDS WILL LET UP THURSDAY AFTERNOON ONLY TO INCREASE
ONCE AGAIN THURSDAY NIGHT AND FRIDAY MORNING.

TXZ258-022245-
/O.EXT.KMAF.HW.A.0019.161103T1200Z-161104T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
250 AM MDT WED NOV 2 2016

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

* TIMING...THURSDAY THROUGH FRIDAY MORNING.

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
284 
WWUS74 KMAF 021921
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT WED NOV 2 2016

...HIGH WIND WATCH IN EFFECT THURSDAY THROUGH FRIDAY MORNING FOR
GUADALUPE PASS...

.A COLD FRONT WILL MOVE THROUGH WEST TEXAS TONIGHT. NORTHEAST GAP
WINDS WILL BEGIN TO INCREASE THROUGH GUADALUPE PASS BEGINNING
OVERNIGHT. WINDS WILL LET UP THURSDAY AFTERNOON ONLY TO INCREASE
ONCE AGAIN THURSDAY NIGHT AND FRIDAY MORNING.

TXZ258-031000-
/O.CON.KMAF.HW.A.0019.161103T1200Z-161104T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
121 PM MDT WED NOV 2 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY MORNING...

* TIMING...THURSDAY THROUGH FRIDAY MORNING.

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
336 
WWUS74 KMAF 030824
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 AM CDT THU NOV 3 2016

...HIGH WIND WARNING IN EFFECT TONIGHT THROUGH FRIDAY MORNING FOR
GUADALUPE PASS...

.A COLD FRONT THAT MOVED THROUGH WEDNESDAY EVENING WILL BRING
STRONG NORTHEAST GAP WINDS THROUGH GUADALUPE PASS BEGINNING
OVERNIGHT AND LASTING INTO FRIDAY MORNING.

TXZ258-032245-
/O.UPG.KMAF.HW.A.0019.161103T1200Z-161104T1500Z/
/O.NEW.KMAF.HW.W.0029.161104T0000Z-161104T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
224 AM MDT THU NOV 3 2016

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
FRIDAY...

* TIMING...TONIGHT THROUGH FRIDAY MORNING.

* WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS 
  AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 1, 5:00 AM CDT, 3 minutes earlier.

Area forecast discussion, Nov 1, 5:00 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
500 AM CDT Tue Nov 1 2016

.DISCUSSION...

WV imagery shows the upper-lvl ridge continuing to shift eastward in
response to an incoming trough, and is now centered over the Gulf of
Mexico.  Although the record high of 89 was not reached at KMAF
yesterday, a slight veer and increase in sfc winds this afternoon
promote downslope warming and push temps a degree or so higher than
yesterday, breaking today's record of 87, set in 1937, 1945, 1952,
and 2001.

Unfortunately, all good things must come to an end, warm
temperatures being no exception.  The aforementioned upper trough is
still slated to dig south, close off, and separate from the main
flow in around 24 hours, and reach the AZ/Sonora border by 00Z
Thursday. Ahead of this, current Td at KMAF is 52...anomalously high
for this time of year, considering the average min temp for KMAF is
42! Moisture is forecast to increase over the next 48 hours,
w/ensembles increasing PWATs to almost 3 std devs abv normal by
Wednesday afternoon for much of the area.  This will coincide
w/large-scale ascent ahead of the AZ/Sonora trough, w/rain chances
ramping up beginning Wednesday afternoon.  Increased cloud cover,
falling heights/thicknesses, and precip will result in temps about
10F cooler than today.  The upper trough is forecast to retreat
slightly west Thursday, then eject NE to the Four Corners by Friday
afternoon.

To aid in convective development, as the original trough leaves the
cut-off behind, it will drop a cold front into West Texas and
Southeast New Mexico Wednesday night/Thursday, dropping highs
Thursday/Friday to below normal.  Gap winds will be possible at KGDP
Thursday morning, warranting a high wind watch there.  Front is
forecast to stall up against the mtns Thursday afternoon and Friday,
serving as a focus for additional convection. Forecast QPFs hint at
a flash flood threat, but we'd like to wait a little longer before
thinking about any watches attm.

Otherwise, rain chances continue into the weekend, when long-range
models bring a secondary trough thru the region, after which long-
range solutions diverge.  Temps should rise to above-normal by
Saturday afternoon or so, and remain so thru the extended, but not
by much.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     89  66  79  62 /   0  10  30  60
Carlsbad                       86  55  78  54 /   0  10  30  60
Dryden                         87  65  82  68 /   0  10  10  40
Fort Stockton                  90  63  82  60 /   0  10  20  50
Guadalupe Pass                 78  58  73  55 /   0  10  20  40
Hobbs                          84  57  74  55 /   0  10  30  60
Marfa                          81  52  79  52 /   0  10  20  40
Midland Intl Airport           89  64  80  61 /   0  10  20  60
Odessa                         88  65  79  61 /   0  10  20  60
Wink                           89  61  80  60 /   0  10  30  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch Thursday morning for Guadalupe Mountains.

&&

29/44
Hazardous weather outlook, Nov 1, 3:01 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 AM CDT TUE NOV 1 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-020815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
301 AM CDT TUE NOV 1 2016 /201 AM MDT TUE NOV 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG STORMS ARE POSSIBLE ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING.

STRONG GAP WINDS ARE LIKELY TO OCCUR THROUGH GUADALUPE PASS
BEHIND A COLD FRONT THURSDAY MORNING. A HIGH WIND WATCH IS IN
EFFECT FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in Texas, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.